Alert archive / Idaho / Red Flag Warnings in 2017

Red Flag Warning 4, NWS Boise, ID

August 1, 2017Idaho County, Valley County, Idaho

NWS Boise, ID issued this red flag warning at Aug 1, 2017, 1:56 PM PDT for Idaho County, Valley County, Idaho. It took effect at Aug 2, 2017, 9:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2017, 1:56 PM PDT (20:56 UTC)
In effect from
Aug 2, 2017, 9:00 AM PDT
Expired
Aug 2, 2017, 11:00 PM PDT
In force
14 hr
Issued by
NWS Boise, ID

Counties Idaho County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 210 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2017-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2017-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3958 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

148 
WWUS85 KBOI 012056
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
256 PM MDT Tue Aug 1 2017

...High Haines Conditions Wednesday ...

.A highly-amplified upper level ridge will continue to bring
hot and unstable conditions to Idaho on Wednesday. An influx of
dry mid-level air to the eastern Payette National Forest will 
cause an increase in the Haines Index Wednesday and Wednesday
night. 

IDZ402-022200-
/O.NEW.KBOI.FW.W.0004.170802T1600Z-170803T0600Z/
Eastern Payette National Forest-
256 PM MDT Tue Aug 1 2017

...RED FLAG WARNING FOR HIGH HAINES IN EFFECT FOR THE EASTERN 
PAYETTE NATIONAL FOREST /ZONE 402/ FROM 10 AM WEDNESDAY TO 
MIDNIGHT MDT WEDNESDAY NIGHT...

The National Weather Service in Boise has issued a Red Flag
Warning for High Haines, which is in effect from 10 AM Wednesday 
to midnight MDT Wednesday night. 

* HAINES...High (6) due to a very dry and unstable atmosphere. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$


H
2 follow-up statements
244 
WWUS85 KBOI 021412
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
812 AM MDT Wed Aug 2 2017

...High Haines Conditions Today...

.A highly-amplified upper level ridge will continue to bring hot
and unstable conditions to Idaho today. An influx of dry mid-
level air to the eastern Payette National Forest will cause an 
increase in the Haines Index today and tonight.

IDZ402-030600-
/O.CON.KBOI.FW.W.0004.170802T1600Z-170803T0600Z/
Eastern Payette National Forest-
812 AM MDT Wed Aug 2 2017

...A RED FLAG WARNING FOR HIGH HAINES REMAINS IN EFFECT FOR THE 
EASTERN PAYETTE NATIONAL FOREST /ZONE 402/ FROM 10 AM TO MIDNIGHT
MDT TONIGHT...

* HAINES...High (6) due to a very dry and unstable atmosphere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$


H
404 
WWUS85 KBOI 030557
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
1157 PM MDT Wed Aug 2 2017

IDZ402-030700-
/O.EXP.KBOI.FW.W.0004.000000T0000Z-170803T0600Z/
Eastern Payette National Forest-
1157 PM MDT Wed Aug 2 2017

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR HIGH
HAINES FOR EASTERN PAYETTE NATIONAL FOREST...WHICH IS FIRE
WEATHER ZONE 402...

Haines 6 conditions have ended.

$$


H

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 1, 1:48 PM PDT, 8 minutes earlier.

Area forecast discussion, Aug 1, 1:48 PM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Boise ID
248 PM MDT Tue Aug 1 2017

.SHORT TERM...Tonight through Thursday...The Pacific Northwest
remains under the influence of high pressure, with the main axis
off the Pacific coast. This leaves the eastern Oregon and
southwestern Idaho under the influence of northwest flow. Under
this system, limited cloud cover will bring enough daytime heating
to help bring instability across the southern and western portions
of the forecast area. This will leave for the potential of
unsettled afternoons, with high terrain showers and thunderstorms
possible. The valleys can mostly expect warm and dry conditions,
with temperatures around or just over the century mark.

.LONG TERM...Thursday night through Tuesday...Above normal temperatures
and dry conditions expected Thursday night and Friday as an upper
level ridge continues to dominate. Models are in general agreement
that the ridge axis will shift east across the forecast area over
the weekend while a weak upper low moves inland across northern
California. This will allow for some monsoon moisture to move into
the area and bring the threat of isolated showers and
thunderstorms, mainly over the high terrain during the heat of the
day. Temperatures will trend down a few degrees over the weekend
but remain above normal through early next week.

&&

.AVIATION...VFR. Scattered to broken mid level clouds with
smoke layers. Isolated showers and thunderstorms across southeast
OR, and the Owyhee and central ID mountains through early evening,
then again Wednesday afternoon. Surface winds NW 5-10kt becoming
variable around sunset. Thunderstorms may produce outflow wind gusts
up to 40kt. Winds aloft near 10kft MSL westerly 5-15kt.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from 10 AM Wednesday to midnight MDT Wednesday
     night IDZ402.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...KB
LONG TERM....TL/WH
AVIATION.....TL

Nearby

Red Flag Warnings in Idaho, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.